MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT4
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned advanced to the nozzle entry area in a company cartridge.Inadequate viscoelastic was observed in the cartridge.No blockage was observed.The lens was misfolded, pressed up against the roof of the cartridge.The trailing haptic was misfolded under the lens.This position would indicate a plunger underride occurred.The cartridge had evidence of placement into a handpiece.No cartridge damage was observed.The company cartridge was cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Qualified cartridge and viscoelastic wee indicated.It is unknown if a qualified handpiece was used.The root cause for the reported iol blocked appeared to be related to a failure to follow the ifu.Inadequate viscoelastic was observed in the cartridge.No blockage was observed.The lens was misfolded, pressed up against the roof of the cartridge.The trailing haptic was misfolded under the lens.This position would indicate a plunger underride occurred.The instructions for use (ifu) instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.It is unknown if a qualified handpiece was used.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported that lens found to be blocked.The second lens was used in the patient and did not experience any discomfort.Additional information has been requested however no further information received.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21866072
Report Number1119421-2025-01102
Device Sequence Number17323714
Product Code MJP
UDI-Device Identifier00380652250412
UDI-Public(01)00380652250412(17)290408(11)240410(10)15837223
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN6AT4
Device Catalogue NumberSN6AT4.195
Device Lot Number15837223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2025
Initial Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient SexUnknown